I was looking for something else when I came across this extract from the link below and immediately sent it to my daughter, who couldn't understand why she'd been feeling so bad and seemed to have gone back into hypothyroidism since taking HRT for the last few months. Her doctor hadn't a clue when she put her on it ! ! :
"Interactions that result in changes of levothyroxine binding in blood
Thyroxine-binding globulin (TBG) is a protein that binds to and carries thyroid hormone in the bloodstream. When the level of TBG is high, levothyroxine is trapped in the bloodstream and cannot get into the tissues where it is needed. If the thyroid is functioning properly, it will compensate for this by producing more thyroid hormones. But if the thyroid is impaired — as is the case for most people taking levothyroxine — an increase in TBG induced by another drug may produce symptoms of hypothyroidism because the thyroid can not produce more hormone.
Estrogens increase TBG, and women who are taking them at the same time they are on levothyroxine may need to increase their dose of the latter. Transdermal estrogen replacement (via patch) does not have much effect on TBG, so this may be preferable for women taking levothyroxine. Oral contraceptives containing estrogens (whether oral or via patch) increase TBG and may increase a woman’s levothyroxine requirements. "